MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT RIGHT SIZE F; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT RIGHT SIZE F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen fluted stem extension 13mm x 175mm catalog #: 00598801614 lot #: 64124274, nexgen sharp fluted stem extension 12mm x 120mm catalog #: 00598801512 lot #: 64600788, nexgen rotating hinge knee stemmed tibial plate size 6 catalog #: 00588000600 lot #: 63987943, nexgen rotating hinge knee articular surface f 17mm catalog #: 00588006017 lot #: 64345163.The complainant has indicated that the product will not be returned to zimmer biomet for investigation due to hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address femoral hinge fracture approximately three (3) years post-operatively.Attempts have been made; however, no additional information is available.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address femoral hinge fracture and instability approximately three (3) years post-operatively.Revision operative notes noted that the femoral and tibial components were stable.However, it was immediately apparent that the threaded portion from the bolt that threaded through the poly into the tibial component had broken off from the hinge component.The hinge component and all polyethylene and fractured pieces were able to be removed from the intra-articular space.The joint was copiously irrigated and new hinge components were placed without complication.No intraoperative complications were noted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4, b4, b5, b6, b7, g3, g6, h2, h6, h11.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.H6 - component code - proposed code is mechanical femur (g04) visual examination of the picture provided identified signs of use, fractured fragments and bio debris on the surface.Medical records provided confirmed the patient was revised for failure of the hinge component and implant fracture.The device history records were reviewed and no discrepancies were identified.Per the lifestyle habits and considerations for the reported device, implants replace damaged cartilage/bone, but do not have the same characteristics as normal, healthy cartilage/bone.Implants can break or be damaged as a result of excessive forces or trauma.The surgeon should inform the patient of the limitations of the implant and the impact to the patient's lifestyle.Premature failure of implants via loosening, fracture, dislocation, subluxation and/or wear are more likely to occur when patients have unrealistic functional expectations and conduct excessive or unusual movement, are overweight, or when a patient fails to follow required rehabilitation.The surgeon should inform the patient of postoperative restrictions, the acceptable level of physical activity that can be performed and how a patient's lifestyle may be impacted.The root cause is attributed to patient noncompliance and failure to follow instructions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT RIGHT SIZE F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20678802
Report Number0001822565-2024-03563
Device Sequence Number12570212
Product Code KRO
UDI-Device Identifier00889024199170
UDI-Public(01)00889024199170(17)230228(10)63844172
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number00588001602
Device Lot Number63844172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/19/2024
01/23/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/12/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight118 KG